Thunderstorm Wind, Grant
- When
- June 2, 12:46 PM CST to 12:47 PM CST
- Where
- Grant County, 4.82 mi W of Herman
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.800, -96.250
Ndawn mesonet observation.
Severe thunderstorms produced severe wind gusts over parts of west central Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Severe thunderstorms produced severe wind gusts over parts of west central Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 2, 12:08 PM CST, 38 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Grand Forks ND 108 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Heavy smoke impacts remain possible through this afternoon, with some clearing expected tonight. - Isolated severe thunderstorms this afternoon, especially in west central Minnesota. - There remains a 30 percent chance for more than 1 inch of rain in portions of west central Minnesota today through Tuesday morning. && .DISCUSSION... Issued at 107 PM CDT Mon Jun 2 2025 ...Synopsis... Height falls through the day today in addition to strong frontogenesis will facilitate scattered showers and thunderstorms across the area. In addition to synoptic ascent, a surface cold front will push southeastward through the afternoon, bringing with it the chance for severe thunderstorms. Moisture profiles and transport are fairly meager for our CWA, so the likelihood of sustained severe convection is much lower. Profiles generally favor more downburst winds thanks to the drier thermal profiles, as indicated by DCAPE approaching and exceeding 1000 across west-central Minnesota. 0-3km shear is also solid exceeding 30 knots, so damaging wind gusts look to be the biggest hazard today. Hail production is also possible with effective bulk shear values generally between 20-30 knots, but sustained supercells appear unlikely at this point thanks to largely front parallel shear and strong forcing likely creating multicellular convection. With the multicellular convection and front parallel shear, there does exist a scenario for longer residence time of precipitation, hence the 90th percentile for total rainfall exceeding 1.5 inches in west- central Minnesota. The most likely timeframe for severe convection is as early as 2 PM, but the most likely outcome is for severe convection between 3 and 6 PM, leaving our area shortly thereafter. As the front exits our area and severe convection with it, scattered showers and a few thunderstorms will linger into Tuesday morning before ending. With this system exiting, there is a solid signal for smoke to also diminish at the surface with it. The upper flow pattern is fairly quiet thereafter with limited flow aloft. There is a signal for another cold front late this weekend into early next week with the potential for severe thunderstorms, however predictability is too low at this time to ascertain specific threats. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1214 PM CDT Mon Jun 2 2025 A cold front will push through the region this afternoon shifting winds to northwesterly to northerly (and briefly northeasterly as the front crosses). Wind gusts should max out between the 25-35 knot range this afternoon. Showers and thunderstorms will accompany this front, although significant wind gusts and hail are unlikely at the forecast TAF sites. Thunderstorms and winds will diminish after sunset, giving way to mostly IFR to MVFR visibilities lingering past midnight before improving to VFR. Ceilings regardless should remain VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Perroux AVIATION...Perroux
Hazardous Weather Outlook National Weather Service Grand Forks ND 713 AM CDT Mon Jun 2 2025 MNZ001-002-004>008-013>015-NDZ006>008-014>016-024-026>030-038-039- 049-052-054-031215- West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-Pennington-Red Lake-East Polk-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Western Walsh- 713 AM CDT Mon Jun 2 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Additional areas of smoke may bring poor quality today to the Red River valley and northwest Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ003-009-016-017-022>024-027>032-040-NDZ053-031215- Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Richland- 713 AM CDT Mon Jun 2 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 1 out of 5 risk for severe thunderstorms this afternoon. The main hazards will be hail to 1 inch and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
The Aberdeen radar (KABR), 172 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
4 thunderstorm wind. Local standard time, as filed.
Ndawn mesonet observation.
Ndawn mesonet observation.
Wind gust estimated by trained spotter.
Wind gust estimated 55 to 60 mph. Winds scoured dirt from the fields creating near zero visibility for a brief time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2025Every state in 2025This day in weather historyWarnings in Minnesota, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268258, 1268259, 1268260, 1268261.